Tapering off Ambien and Gabapentin

Posted by sgoss1205 @sgoss1205, 6 days ago

I have been taking 10 mg of Ambien and 900 mg of Gabapentin for over 15 years. Does anyone have any experience with a tapering off schedule.

Interested in more discussions like this? Go to the Addiction & Recovery group.

@sgoss1205
I would recommend you discontinue one medicine at a time.
You might try the
5-10% taper. I suggest this method because it has been shown to be effective. It’s especially successful in prevent-ing restarting the medication.
I’m concerned about your sleep since both drugs cause drowsiness.
Do you have a plan in place for that?
I reset my circadian rhythm that helped me.
Good luck with your taper.
Jake

REPLY
@jakedduck1

@sgoss1205
I would recommend you discontinue one medicine at a time.
You might try the
5-10% taper. I suggest this method because it has been shown to be effective. It’s especially successful in prevent-ing restarting the medication.
I’m concerned about your sleep since both drugs cause drowsiness.
Do you have a plan in place for that?
I reset my circadian rhythm that helped me.
Good luck with your taper.
Jake

Jump to this post

How did you reset your circadian rhythm, Jake?

REPLY
@cmd

How did you reset your circadian rhythm, Jake?

Jump to this post

Thank you, Jake. I have not done anything other than reduce the gabapentin by 300 mg. As this is so new to me, I am going to make an appointment with my doctor. I had no idea of any of this when I started on these medications years ago. Thanks again for your help and I will post my progress regularly. -Sharon

REPLY
@sgoss1205

Thank you, Jake. I have not done anything other than reduce the gabapentin by 300 mg. As this is so new to me, I am going to make an appointment with my doctor. I had no idea of any of this when I started on these medications years ago. Thanks again for your help and I will post my progress regularly. -Sharon

Jump to this post

be careful if you decide to reduce the Gabapentin.I was told to reduce by 100mg once a week till I reached the level tested by blood work.I now take 900mg but had been on a very high dose after surgery.

REPLY
@cmd

How did you reset your circadian rhythm, Jake?

Jump to this post

@cmd
I don't remember everything but basically followed good sleep hygiene protocols like
Going to bed and getting up at the same time every day & night. Not drinking liquids after a certain time. I don't drink alcohol or smoke so no problem there but it's not recommended both interfere with sleep. It decreases REM Sleep. Ciggies cause more problems if memory serves plus they are stimulants.
No TV, stereo or any other noise in bedroom. Keep the bedroom quiet, cool & dark
I turn my tv, cell phone off about an hour before bed and listen to soft soothing music before retiring. Sometimes I just sit and relax in the dark until dark.
The only caffeine I eat is from chocolate and regrettably I have cut down on it. If I have to have something sweet I'll have a dreamsicle or a rootbeersicle (whatever they’re called)
Exercise earlier than later, I go out into the sun every day, not a problem here in California.
I don't think it has been scientifically proven to help but I think it's believed to possibly help but even if it doesn't it's good for my vit D since my seizure meds cause it to metabalize quicker than normal. Stopped all sleep meds although I rarely took one since they never helped.
I did a few other things I can't remember. This doesn't happen overnight, more like months so patience are a requirement.
Jake

REPLY

@sgoss1205
Hi,
Are you planning to continue your 300mg decreases to zero?
Initial large often cause little if any problems but continued large cuts aren't usually side effect free for many.
Good luck,
Jake

REPLY
Please sign in or register to post a reply.
  Request Appointment